Erowid References Database
Austin H, Monasterio E.
“Acute psychosis following ingestion of 'Rapture'”.
Australas Psychiatry. 2004 Dec;12(4):406-8.
OBJECTIVE: To describe a brief psychotic episode associated with ingestion of a dietary supplement containing piperazine.
METHODS: A case report was undertaken.
RESULTS: A 20-year-old man developed a brief psychotic episode associated with persecutory delusional beliefs and auditory and visual hallucinations, leading him to commit the offence of arson. This episode occurred 12 h following the ingestion of 'Rapture' in addition to small quantities of cannabis and nitrous oxide, in a young man with no prior psychiatric history. This episode resolved with the use of benzodiazepines and 6 months later he has had no recurrence of psychiatric symptoms. CONCLUSIONS: Given the reported mechanism of action of the 'herbal high' dietary supplements, it would seem possible that they may be able to precipitate a psychotic episode in vulnerable individuals. With the increasing use of these substances, it is important for clinicians to be alert to this possibility.
|Notes # : bzp; benzylpiperazine; psychosis; case report
[ Cite HTML